MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE CUTTER 220MM; CUTTER, WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE CUTTER 220MM; CUTTER, WIRE
Model Number 391.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the wire cutter leaf spring was broken.No patient involvement was reported.This report is for one (1) wire cutter 220mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: reporters state: ontario h3, h4, h6: a review of the device history record.Device history lot part number: 391.93 lot number: 9201 a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.H3, h6: investigation summary background: a customer has informed us that they have a synthes instrument 391.93 that the leaf spring has broken.See attached photo this complaint involves one (1) device.Investigation floe: damage visual inspection: the wirecutter lrg w/cantilever l220 (p/n: 391.93, lot #: 9201) was returned and received.Upon visual inspection, the leaf spring was broken.No other issues were identified with the returned device.Service and repair evaluation: the customer reported the device leaf spring has broken.The repair technician reported the device had a broken leaf spring.The damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is the damaged component.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review since the manufactured date was not identified, reflecting the current revision were reviewed wire cutter, large: se_388181, rev.B the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the wirecutter lrg w/cantilever l220 (p/n: 391.93, lot #: 9201).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE CUTTER 220MM
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9727284
Report Number2939274-2020-00894
Device Sequence Number11307615
Product Code HXZ
UDI-Device Identifier10886982198440
UDI-Public(01)10886982198440
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.93
Device Catalogue Number391.93
Device Lot Number9201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/12/2020
03/13/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date02/26/2020
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1